Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 72, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Nov 15, 2021, 3:14 AM EST. It took effect at Nov 15, 2021, 3:00 PM EST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2021, 3:14 AM EST (08:14 UTC)
- In effect from
- Nov 15, 2021, 3:00 PM EST
- Expired
- Nov 17, 2021, 6:25 AM EST
- In force
- 39 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
503 WHUS71 KGYX 150814 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 314 AM EST Mon Nov 15 2021 ANZ150>154-152215- /O.NEW.KGYX.SC.Y.0072.211115T2000Z-211116T2300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 314 AM EST Mon Nov 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with a few gusts up to 34 kt and seas 4 to 7 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Casco Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 3 PM this afternoon to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
833 WHUS71 KGYX 151631 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1131 AM EST Mon Nov 15 2021 ANZ150>154-160645- /O.CON.KGYX.SC.Y.0072.211115T2000Z-211116T2300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1131 AM EST Mon Nov 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 33 kt and seas 4 to 7 ft expected. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 3 PM this afternoon to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
362 WHUS71 KGYX 152031 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 331 PM EST Mon Nov 15 2021 ANZ150>154-161045- /O.CON.KGYX.SC.Y.0072.000000T0000Z-211116T2300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 331 PM EST Mon Nov 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 33 kt and seas 4 to 7 ft. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
891 WHUS71 KGYX 160815 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 315 AM EST Tue Nov 16 2021 ANZ150>152-154-162215- /O.EXT.KGYX.SC.Y.0072.000000T0000Z-211117T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 315 AM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ153-162215- /O.CON.KGYX.SC.Y.0072.000000T0000Z-211116T2300Z/ Casco Bay- 315 AM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft. * WHERE...Casco Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
315 WHUS71 KGYX 161638 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1138 AM EST Tue Nov 16 2021 ANZ153-162300- /O.CON.KGYX.SC.Y.0072.000000T0000Z-211116T2300Z/ Casco Bay- 1138 AM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft. * WHERE...Casco Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150>152-154-170645- /O.CON.KGYX.SC.Y.0072.000000T0000Z-211117T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1138 AM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
986 WHUS71 KGYX 162044 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 344 PM EST Tue Nov 16 2021 ANZ153-162300- /O.CON.KGYX.SC.Y.0072.000000T0000Z-211116T2300Z/ Casco Bay- 344 PM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt and seas 1 to 4 ft. * WHERE...Casco Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150>152-154-171045- /O.CON.KGYX.SC.Y.0072.000000T0000Z-211117T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 344 PM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt and seas 3 to 6 ft and subsiding. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
041 WHUS71 KGYX 162338 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 638 PM EST Tue Nov 16 2021 ANZ150>152-154-171200- /O.CON.KGYX.SC.Y.0072.000000T0000Z-211117T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 638 PM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
082 WHUS71 KGYX 170822 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 322 AM EST Wed Nov 17 2021 ANZ150>152-154-171200- /O.CON.KGYX.SC.Y.0072.000000T0000Z-211117T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 322 AM EST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and seas 2 to 4 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
291 WHUS71 KGYX 171125 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 625 AM EST Wed Nov 17 2021 ANZ150>152-154-171230- /O.CAN.KGYX.SC.Y.0072.000000T0000Z-211117T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 625 AM EST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have dropped below Small Craft Advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 10:48 PM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Nov 14, 10:48 PM EST, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Gray ME 1048 PM EST Sun Nov 14 2021 .SYNOPSIS... A weak low pressure system crosses late tonight and tomorrow with light rain and mountain snow showers. As this system departs tomorrow night and strengthens across the Canadian Maritimes, a gusty west to northwesterly wind will freshen across the region through Tuesday. Temperatures will warm midweek before another cold front crosses the area late in the week, bringing the return of cooler conditions to end out the workweek and into the weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 1035 PM Update...Band of mainly light rain in an arching line from Albany NY to NYC continues to move northeastward late this evening. As this occurs precipitation will overspread our region over the next 1 to 3 hours. Mostly rain - but some light accumulating snow is foreseen in the mountains much like last night...but even some light accums expected a little bit farther east into the foothills this time. Forecast handles this well so just minor adjustments at this time. 6 PM Update...Little change to the going forecast other than to slow down PoPs a bit this evening. Otherwise, temperatures and precip types for tonight look to be on track. Previously... Northern New England is in a brief break from the active pattern today with departing low pressure intensifying over the maritimes and another low moving through the Great Lakes. This evening expect the clear skies and Westerly winds that have prevailed for the day to give way to calming winds and increasing clouds. Surface pressure falls are moving into Western New York at this hour ahead of a surface front bringing light precipitation. That front will move through our area overnight tonight, with the thicker clouds and PoP approaching the CT river valley by midnight and the surface cold front following early Monday morning. Forecast soundings show some weak instability near the ridge tops with the front moving through, and Snow squall parameter correspondingly increases. Expect a few heavier showers to be possible along the front especially as it moves into northern NH in the early hours of tomorrow morning. Overall have kept accumulations minimal, with the temperatures still just barely into the snow range at this time. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Through the day tomorrow the core of the cold air aloft moves in overhead, and temperatures will generally trend downwards with cold advection dominating. High will likely be reached early in the day with the colder air moving in behind for Monday night. As a secondary cold front pushes another slug of cold air into the region overnight expect to see an increase again in convective snow shower coverage through evening. This will likely bring accumulating snow to the mountains, although the coastal plain will likely keep ground temperatures warm enough to prevent any flakes from sticking, there may be a bit of snow reported. Once again snow squall parameter is trending upwards, giving higher confidence for a quick burst of accumulating snow. With the colder temperatures for this second round, the probability of accumulating snow in the northern valleys has increased and have reflected that in putting slightly higher snow totals Monday night vs tonight, although both totals remain very light. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Overview: The seasonably cool pattern will continue into the middle of the workweek with a trough in place across the Northeast. A ridge will quickly build into New England for Thursday, bringing with it much warmer temperatures. An increased chance of precipitation will also accompany this warm up Thursday night ahead of a cold front. A trough will return to New England with cooler temperatures for Friday and Saturday, then ridging returns again for the second half of the weekend. Details: Tuesday is likely to be the coolest day of the stretch as the trough axis crosses northern New England early in the day. Highs will likely remain in the 40s across the coastal plain, with 30s across the north and higher terrain. Along with the cool temperatures, northwesterly winds will likely gust up to around 30 mph during the daytime across much of the area. Snow showers will likely to continue through the middle part of the day across the northern and western facing slopes. Tuesday night will likely be the coolest night of the stretch, with lows in the teens across the north and valley locations, and 20s elsewhere. The ridge will start to build into the mid and upper levels early Wednesday, but the moderating temperatures in the lower levels mostly won't be felt until late in the day. Highs overall will likely run about 5 to 8 degrees warmer than Tuesday's. The moderating airmass should keep lows above freezing for most areas Wednesday night, and by Thursday highs will likely warm into the 60s across southern areas. A few rain and snow showers are possible with the passage of the warm front Wednesday night across northern areas, but these look to be pretty light and limited in coverage. Clouds will then be on the increase by late in the day as a cold front approaches from the west. The GFS and and Euro are in fairly good agreement on the timing of the frontal passage, with the two models being within a few hours of each other. This means that showers will likely move from west to east during the evening and overnight hours, with the front mostly clearing the coast by daybreak on Friday. At this point the precipitation looks to be almost all rain showers across the area, with the cool air mostly not arriving until after the precipitation comes to an end. However, some snow showers are likely across the higher terrain Friday morning with increasing northwesterly flow after the passage of the front. The cool air will quickly make it's return for Friday as troughing returns to New England, and persists through Saturday. By late in the weekend ridging in the mid and upper levels will likely build back into New England, but just how much milder air is able to make it in at the surface remains less certain at this time. && .AVIATION /04Z MONDAY THROUGH FRIDAY/... Short Term...Scattered cloud deck across the eastern portion of the area will give way to a lowering overcast as another low approaches from the west. Expect conditions to fall to around midnight, with a brief period of IFR as snow showers north and rain showers south move through the region. Showers will move out with a northwesterly wind developing through the day on Monday. A secondary cold front will move through overnight Monday as temperatures drop further bringing a brief period of IFR SHSN to the mountains. Long Term... Gusty northwesterly winds up to 30kts are likely on Tuesday. HIE will also likely see some MVFR ceilings and snow showers through midday Tuesday. Otherwise, VFR conditions will prevail for Tuesday and Wednesday at most terminals. Some scattered rain and snow showers are possible Wednesday night across northern terminals. Mainly VFR conditions are expected on Thursday, then showers will likely accompany lowered ceilings Thursday night, with clearing and mainly VFR conditions for Friday through Sunday. && .MARINE... Short Term...A cold front crosses the region Monday night, with stronger cold air and NWly flow that will again bring gusts to SCA for Monday night. Long Term... SCA conditions with gusty northwesterly winds will likely ease Tuesday evening, with seas then lowering overnight Tuesday. High pressure will cross the waters on Wednesday, and then southerly winds will freshen and seas will build to SCA criteria again on Thursday ahead of a cold front. The cold front will cross the waters Thursday night and Friday, with offshore winds possibly bringing SCA conditions again later on Friday behind the front. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Ekster SHORT TERM...Curtis LONG TERM...Clair AVIATION...Clair/Curtis MARINE...Clair/Curtis
Hazardous weather outlook, Nov 14, 3:01 PM EST, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 301 PM EST Sun Nov 14 2021 MEZ007>009-NHZ001>003-005-007-152015- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton-Southern Grafton-Sullivan- 301 PM EST Sun Nov 14 2021 This Hazardous Weather Outlook is for west central Maine, western Maine, central New Hampshire and northern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few heavy snow showers or snow squalls are possible Monday afternoon and evening with the passage of a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>028-033-NHZ004-006-008>015-152015- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Carroll-Southern Carroll- Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 301 PM EST Sun Nov 14 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-152015- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 301 PM EST Sun Nov 14 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.